MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.PRECHAMBER; HYDROCEPHALUS MANAGEMENT
Model Number FV441T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation results: visual inspection: no significant deformations or other damage of the valves were detected during the visual inspection.Permeability test: a permeability test has indicated that the valve has a blockage.Adjustment test: the progav was tested and is no longer adjustable.Braking force and brake function test: the brake functionality test has shown that the break function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Results: first, we performed a visual inspection of the progav.No significant deformations or damage of the value were detected during the visual inspection.Next, we tested the permeability, adjustability, as well as the brake functionally and brake force.The valve was not permeable but it is no longer adjustable.Finally, we have dismantled the valve.Inside the valve we have found significant build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the value at the time of our investigation.This is likely due to the deposits observed inside the values.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav system was implanted during a procedure performed on (b)(6) 2015.According to the complainant, the progav system was believed to have a blockage.The patient underwent a revision procedure on (b)(6) 2016.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Patient information: height: 68 cm, weight: (b)(6) kg.

Brand Name
PROGAV SYS PED.W/SA 20 A.PRECHAMBER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12378542
Report Number3004721439-2021-00605
Device Sequence Number11743556
Product Code JXG
UDI-Device Identifier04041906132545
UDI-Public4041906132545
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV441T
Device Catalogue NumberFV441T
Device Lot Number20026841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2016
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight8